How to Manage or Reduce Leg Cramps during Dialysis2013-05-06 14:12
Some people complain they are suffering leg cramps during dialysis, undoubtedly it can bring the uncomfortable feeling and affect the quality of life. As a matter of fact, leg cramps is one of common complications of dialysis, now let’s see more related information.
Leg cramps are common, and the cause is not known in most cases. While the causes of leg cramps during dialysis may include removal of large amounts of fluid, changes in electrolytes, inaccurate fluid removal goal, etc. Leg cramps can occur anytime in dialysis, especially middle to end of treatment.
Stretching and massaging the affected muscle can usually relieve an attack of cramp. Most cramps soon ease off. Painkillers are not usually helpful as they do not act quickly enough. Other medicines have been suggested as possible treatments for leg cramps. These include magnesium, diltiazem, vitamin B complex, vitamin E, naftidrofuryl, orphenadrine, and verapamil. While how to manage the leg cramps during dialysis?
The treatment of leg cramps includes two aspects, and they are treating the symptoms (normal saline bolus, reduce UFR, massage or apply opposing force and asses dry weight) and prevention (sodium modeling and assess for accurate target weight). Apart from the leg cramps during dialysis, other complications of dialysis include headache, itching, chest pain, low blood pressure, nausea and vomiting.
Nowadays, leg cramps and other complications of dialysis become a common factor which makes more and more dialysis patients decide to stop dialysis, that is because they find dialysis can no longer improve the quality of their life. The loss of kidney function provides a change for dialysis, so it is easy for us to understand that dialysis frequency will be reduced and even it can be stopped if the kidney function can be recovered. Micro-Chinese Medicine Osmotherapy whose purpose is to save kidneys by repairing kidney damage and recovering kidney function brings new hopes for dialysis patients.